Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Getting sound in stomach related to anxiety. How to get cure from this?

My stomach has been making an embarassing popping noise for the past month or so. It isn t gas, I am certain of it. It usually only happens during a very quiet situation, becasue then I am nervous of the noise coming. I have been told the noise may be linked to my anxiety , which I would understand. I get very anxious durning a quiet situation, and then the noise comes. I need it to stop, as it is affecting my confidence, and how well I am doing in school. Help?
Asked On : Thu, 10 Jan 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

It is important to understand that anxiety can manifest itself with not only psychological symptoms, but with physical symptoms also. It has been found that anxiety disorders are associated with certain neuro-chemical imbalance in the brain and this can cause the person's sensory threshold to get lowered and he / she can become 'hypersensitive' to sensory stimuli, and therefore have a variety of strange symptoms. The underlying anxiety also causes a person to become more worried about these symptoms and soon this worry / anxiety itself then starts worsening the symptoms more.

Since this problem seems to be causing you a lot of distress and affecting your school performance also, I would advise you consult a psychiatrist for a detailed psychological assessment and further treatment. There are effective treatment options - in the form of medication or counselling / psychotherapy which will help you overcome your anxiety and its related problems.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 10 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor